MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120805FP
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One fogarty catheter was received at our product evaluation laboratory for a full examination.As received, balloon was found to be ruptured at central area.Balloon edges did not appear to match at the ruptured region.No visible damage was found from catheter body and windings.Report of "balloon burst" was confirmed.Further evaluation was performed by the engineers in the manufacturing site.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of manufacturing process, the manufactured units go through a balloon inflation process.As per review of the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.Based on the available information there is no evidence that supports or confirms the failure mode being evaluated to be associated to a manufacturing/design defect.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during procedure with this fogarty embolectomy catheter, the balloon burst.There is no allegation of patient injury.As per product evaluation findings, the balloon was found to be ruptured at central area and the edges did not appear to match at the ruptured region.

Brand Name
FOGARTY EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20038430
Report Number2015691-2024-06339
Device Sequence Number11563212
Product Code DXE
UDI-Device Identifier00690103205220
UDI-Public(01)00690103205220(17)240522(11)220221(10)64231724
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K193379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Model Number120805FP
Device Lot Number64231724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown